Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Lump on top of navel. Prescribed antibiotics and synflex. Do I need to have other checks or will the swelling subside on its own?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
Question
Hi,

I notice a samll lump at the top of my navel, and in and around the navel there is pain. Dr here given me some strong antibiotics and also synflex.

Do I need to have other checks done or will the swelling and pain subside on this own?

Thank you.
Posted Tue, 22 May 2012 in Infections
 
 
Answered by Dr. Shainaz Arif Kaware 1 hour later
Hello,

Thanks for your query.

The small lump at the top of the umbilicus as it is painful is more likely to be an infection due to bacteria.

For which your doctor has rightly prescribed antibiotics and Synflex.

Synflex is a NSAID group of medicine called naproxen used to treat pain.

To understand your problem better please write back with answers for few queries:-

-Since how long do you have this lump?
-Has it increased in size or just the same?
-Is there localized redness associated with pain?
-Do you have body ache or fever?
-What is the antibiotic prescribed by your doctor?
-Since how many days you have been on antibiotics?

Presently I would suggest you to continue with the medicines and write back to me.

Awaiting your reply.

Take care.

Regards
Above answer was peer-reviewed by
 
Follow-up: Lump on top of navel. Prescribed antibiotics and synflex. Do I need to have other checks or will the swelling subside on its own? 43 hours later
Hi Dr Shainaz XXXXXXX Kaware,

Here are the answers to your questions Dr;

- Since how long do you have this lump? - About a week or so now

-Has it increased in size or just the same?- Seems to have reduced in size a little

-Is there localized redness associated with pain? - Was little red around the navel but that seems to have subsided.

-Do you have body ache or fever? - No

-What is the antibiotic prescribed by your doctor? - Avelox (Moxifloxacin 400mg)

-Since how many days you have been on antibiotics - about 4 days now. I stopped taking the the pain killer since pain is less.

However the pain is till there when I press the upper part of the navel where there is still a small lump

 
 
Answered by Dr. Shainaz Arif Kaware 1 hour later
Hello and thanks for writing back with the details,

Since there was redness and swelling which has reduced after using antibiotic, it is most likely inflammation caused by bacterial infection. And now as the pain and swelling has reduced, I think you have responded well to the antibiotics. This is a good sign.

I would advise you to continue the antibiotic for the period as advised by your doctor or minimum for 7 days and you should be fine.

If pain is reduced, you can stop the pain killer. Once the infection is treated the lump shall subside in few days.

Hope I have addressed your concerns. Please accept my answer and close this discussion, if you all your queries are answer. Yet, let me know if you have any more concern, I will be glad to assist you.

Wish you good health.

Warm regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor